Case 4: L.G. Female 40, Crohn’s
- S. B. Female 55
- Pain, discomfort, nausea and diarrhea
- Usual dose 3 g per day.
- Range 1 to 10 g 11 years
- Marked improvement in digestion, better tolerance of foods, little diarrhea and much improved in the level of discomfort.
L.G., female, 40, underwent surgery for Crohn’s Disease in 1978. She experienced further difficulties and was hospitalized in 1988 where she was fed intravenously. She continued intravenous feeding for some weeks at home after release from the hospital. She still experienced diarrhea and intestinal bleeding for some months. She began taking N-ACETYLGLUCOSAMINE, 3 g per day, in the fall of 1988. After a couple of weeks, the diarrhea stopped and she felt less discomfort and nausea, and experienced a better tolerance of food. Symptoms recurred after a couple of weeks when she ran out of N-ACETYLGLUCOSAMINE, but the symptoms disappeared again after a week or so when daily N-ACETYLGLUCOSAMINE ingestion dosage was resumed. A supply of N-ACETYLGLUCOSAMINE was not readily available and this pattern occurred on three subsequent occasions. After several weeks of steady treatment with N-ACETYLGLUCOSAMINE at a rate of 3 g per day, she found that the gastrointestinal (GI) bleeding stopped. She has since found a steady reliable supply of N-ACETYLGLUCOSAMINE and has continued to take N-ACETYLGLUCOSAMINE at a daily rate of 3 g for over two years. There has been no recurrence of GI bleeding.